Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jul 7, 2021, 9:49 PM EDT for Greene County, New York. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 9:49 PM EDT (01:49 UTC)
- Expired
- Jul 7, 2021, 10:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Albany, NY
County Greene County, NY
The radar
The Albany radar (KENX), 56 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 821 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted.
210
WWUS81 KALY 080149
SPSALY
Special Weather Statement
National Weather Service Albany NY
949 PM EDT Wed Jul 7 2021
NYZ060-064-065-080215-
Western Columbia-Western Dutchess-Eastern Ulster-
949 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ULSTER...
NORTHWESTERN DUTCHESS AND SOUTHWESTERN COLUMBIA COUNTIES...
At 949 PM EDT, a strong thunderstorm was located over Saugerties
South, or over Saugerties, moving east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Saugerties, Clermont, Red Hook, Saugerties South, Veteran,
Germantown, Tivoli, Centerville, Mount Marion, Canoe Hill, Kerleys
Corners, Quarryville, Katsbaan, Shultis Corners, Flatbush, Linden
Acres, Ulster Landing, Nevis, Fraleighs and Blue Mountain.
This includes Interstate 87 near exit 20.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4201 7408 4211 7407 4214 7394 4213 7391
4215 7390 4217 7383 4198 7382
TIME...MOT...LOC 0149Z 258DEG 20KT 4206 7397
$$
JPVWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 7, 7:46 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 7, 7:46 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 746 PM EDT Wed Jul 7 2021 .UPDATE... Quasi-stationary frontal boundary with a tight baroclinic/instability zone was draped west-east near or just south of I90 corridor. Per SPC mesoscale window and LAPS analysis, SBCAPES were still over 3k J/Kg across the mid-Hudson Valley and meanwhile across the Dacks and Lake George those values were near zero. While the sun is setting, given the instability gradient we will continue these showers/storms. Of more concern is the lines of convection across PA and southwest NY which, per HRRR/RAP soundings, should become more elevated. && .SYNOPSIS... Scattered showers and thunderstorms along a stalled front will continue into tonight as a warm front lifts northward. A more widespread, soaking rainfall event associated with Tropical Storm Elsa is expected Thursday into Friday. Temperatures will average out to cooler than normal levels Thursday and Friday due to limited sunshine. Temperatures will moderate back to near normal levels over the weekend. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... Severe Thunderstorm Watch 344 in effect until 11 pm this evening for areas from Schoharie County across the southern part of the Capital District to northern Berkshire County, MA and points south. Heat Advisory for the Mid Hudson Valley, southern Taconics and southern Litchfield County, CT until 7 pm EDT today. Thunderstorms continue just south of thermal boundary across Capital District eastward to southern Vermont and south to eastern Catskills, mid Hudson Valley and Berkshires. Thunderstorms are expected to increase in coverage and intensity this afternoon across southern part of forecast area. Storms should move from wnw to ese at 30-40 mph. PWATs are not astronomical but above normal in the 1.25-1.75" range. Thus, thunderstorms will be capable of some brief heavy downpours. Much cooler to north this afternoon with temperatures in the 60s and 70s but hot to the south with temperatures in the 80s to around 90. Heat index at KPOU is currently 97F. Based on CAMs, stronger storms should diminish after sunset and generally be southeast of the Albany forecast area. && .SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY NIGHT/... Later Tonight...some fog will again develop where rain occurred this afternoon. Temperatures will cool off fairly well over northern areas as skies will be at least partly clear and drier air is in place. Temps should drop into to 50s there. Over the southern half of the area, a muggy night is expected with lows in the 60s to near 70F. Thu-Thu night...Around daybreak, warm advection begins over the stalled boundary laying across our area. Showers and isolated thunderstorms will be possible due to isentropic lift and some elevated instability indicated by negative showalter indices. SPC has a marginal risk for severe thunderstorms on Thursday. Moderate to heavy rainfall is possible during the day as PWATs rise to around 2 inches. We phrased the forecast grid wording as moderate rain with a chance of thunderstorms. Confidence is increasing for a moderate to heavy rain event with 1.5-3" and perhaps some locally higher amounts for period from Thursday morning through around mid day Friday. Previously mentioned warm advection will bring rain thursday, while what remains of Tropical Storm Elsa will bring additional rain Thursday night and Friday. WPC has a SLIGHT over the entire area in the ERO Day 2 and a marginal risk over eastern areas day 3. NERFC river forecasts show no river flooding at this time with some urban, low lying and poor drainage flooding possible. Highs on THU will be in the 60s to mid 70s from the Capital District north and mainly mid 70s to lower 80s to the south. Muggy conditions will persist THU night with lows generally in the 60s for lows. Fri...Large-scale mid and upper level trough axis moves across the region. However, as TC Elsa move across or near eastern New England into the Gulf of Maine some mid and upper level deformation showers or periods of lighter rain will continue. Some dwindling or diminishing of the showers is expected by the mid to late pm from west to east. Highs will be in the low to mid 80s in the lower elevations and mid 60s to mid 70s over the hills and mtns. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... The period starts out on Saturday with weak surface high pressure in place, although there looks to be a broad upper level trough aloft. So cannot completely rule out an isolated/brief shower Saturday afternoon/early evening during peak heating. While not overly cool, temperatures expected to be slightly below normal under the influence of the upper trough. On Sunday, upper level heights will start to build, with a ridge nudging westward towards the east coast near the Carolinas. At the surface, a warm front will be gradually lifting northward across our region. Some timing differences in the guidance, with the GFS bringing the front northward faster than the ECMWF. So will have to mention chance POPs during this time. With increasing low level moisture, will mention chance thunder south of Albany. On Monday, upper level heights continue to rise, but there is low confidence in the placement of both the upper level ridge center as and a closed upper low over the Midwest region. A southwest flow regime will result in warming temperatures although there degrees of cloud cover is uncertain. Also, the warm front may stall somewhere near our region on Monday. Will maintain chance POPs again, with best chance for thunder south of Albany based on NBM probs. A humid air mass will remain in place Tuesday into Wednesday, as the upper low over the Midwest opens up and weakens as it tracks NE and over the top of the ridge. Still, it could pass through at least part of the area as an open short wave which again could result in isolated to scattered showers and thunderstorms. Best chances by Wednesday look to be for areas north/west of Albany with the passage of the short wave. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... Despite convection near the I90 corridor, flight conditions are near VFR across the TAF sites. However, flight conditions should diminish to MVFR with an increase potential for convection and evolving stratus overnight. As upstream convection arrives, a period of low end MVFR to IFR conditions are expected as we will time this out with TEMPO groups at this time. This line(s) of convection transverse northward on Thursday then additional convection with MVFR conditions are expected. Winds outside of convection, should be rather light and variable overnight and light southerly during Thursday. Outlook... Thursday Night: High Operational Impact. Definite SHRA...TSRA. Friday: High Operational Impact. Likely SHRA...TSRA. Friday Night: Moderate Operational Impact. Chance of SHRA. Saturday: Low Operational Impact. Slight Chance of SHRA. Saturday Night: Low Operational Impact. Slight Chance of SHRA. Sunday: Moderate Operational Impact. Chance of SHRA...TSRA. Sunday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Monday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... Scattered showers and thunderstorms this afternoon along a stalled front will come to an end tonight. A more widespread, soaking rainfall event associated with Tropical Storm Elsa is expected Thursday into Friday. Temperatures will average out to cooler than normal levels Thursday and Friday due to limited solar radiation and rainfall associated with Tropical Storm Elsa. Temperatures will moderate back to near normal levels over the weekend. Relative humidity (RH) values will max out tonight between 85-100%. Thursday minimum relative humidity values will range between 65-95%. Thursday night, relative humidity values are expected to max out between 95-100%. On Friday, minimum relative humidity values will be between 60-85% with the highest values over southern VT and Litchfield County, CT. Friday night, relative humidity values are expected to max out between 95-100%. Tonight, winds will become light and variable at less than 5 kts. On Thursday, winds will develop out of the southeast between 5-10 kts. Thursday night, winds will remain out of the south between 5-10 kts. On Friday, southerly winds will become northwesterly between 5-10 kts. Friday night, northwest winds will be light at less than 5 kts. A widespread soaking rainfall will occur Thursday into Friday. && .HYDROLOGY... Ponding of water on roadways and some poor drainage issues may occur through tonight with any thunderstorms. Rain is expected to be more widespread, and at times heavy, Thursday into Friday morning, as an approaching upper level disturbance interacts with tropical moisture. Urban and poor drainage flooding along with isolated flash flooding will be possible. According to MMEFS data, main stem river flooding is unlikely at this time, but this will continue to be monitored over the next few days. Total rainfall through Friday will be between 1.5-3 inches across the hydro service area. Flows will begin to recede heading into the weekend with some drier weather returning. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && UPDATE... SYNOPSIS...SND/Evbuoma/BGM NEAR TERM...SND/Evbuoma/BGM SHORT TERM...SND/Evbuoma LONG TERM...JPV AVIATION...Frugis/BGM FIRE WEATHER...Evbuoma HYDROLOGY...Evbuoma
Hazardous weather outlook, Jul 7, 2:58 PM EDT, 6 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 258 PM EDT Wed Jul 7 2021 CTZ013-NYZ059-060-064>066-081100- Southern Litchfield-Eastern Greene-Western Columbia-Eastern Ulster- Western Dutchess-Eastern Dutchess- 258 PM EDT Wed Jul 7 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwestern Connecticut and the mid Hudson Valley. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Localized heavy rainfall leading to urban and poor drainage flooding and isolated to scattered flash flooding is possible Thursday into Friday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions to the National Weather Service in Albany New York. CTZ001-MAZ001-025-NYZ047-051>054-058-061-063-081100- Northern Litchfield-Northern Berkshire-Southern Berkshire-Schoharie- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Columbia-Western Ulster- 258 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest hills of Connecticut, western Massachusetts, central Taconics, Schoharie Valley, eastern Catskills and the immediate Capital Region. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Localized heavy rainfall leading to urban and poor drainage flooding and isolated to scattered flash flooding is possible Thursday into Friday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions to the National Weather Service in Albany New York. NYZ032-033-038>043-048>050-082>084-VTZ013>015-081100- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Western Schenectady-Eastern Schenectady-Southern Saratoga- Northern Fulton-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- 258 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for the Mohawk Valley, Adirondacks, Lake George Saratoga Region into southern Vermont. .DAY ONE...This afternoon and tonight. Isolated thunderstorms expected this afternoon and evening with a marginal risk for severe weather across the Mohawk Valley, Saratoga Region into southern Vermont. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Localized heavy rainfall leading to urban and poor drainage flooding and isolated to scattered flash flooding is possible Thursday into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today into this evening.
In the hours before
Local storm report, Jul 7, 8:51 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
851 PM EDT WED JUL 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG RICHMONDVILLE 42.63N 74.56W
07/07/2021 SCHOHARIE NY PUBLIC
SEVERAL REPORTS OF TREES DOWNED IN RICHMONDVILLE
0204 PM TSTM WND DMG 3 N BREAKABEEN 42.57N 74.40W
07/07/2021 SCHOHARIE NY TRAINED SPOTTER
TREE SNAPPED AND LARGE BRANCHES DOWN WITH SIDING DAMAGE
NEAR ROUTE 30 AT CARRIAGE HOUSE LANE AND PLEASANT VALLEY
ROAD
0204 PM TSTM WND DMG 3 WSW MIDDLEBURGH 42.59N 74.39W
07/07/2021 SCHOHARIE NY TRAINED SPOTTER
A FEW TREES AND SEVERAL BRANCHES DOWN OF VARIOUS SIZES
ALONG HARD SCRABBLE ROAD
0210 PM TSTM WND DMG 1 WSW MIDDLEBURGH 42.59N 74.35W
07/07/2021 SCHOHARIE NY TRAINED SPOTTER
LIVE TREE AROUND 6 INCHES IN DIAMETER SNAPPED. ALSO A
FEW LARGE 3-4 INCH DIAMETER BRANCHES DOWNED IN A YARD.
0250 PM TSTM WND DMG 4 W RAVENA 42.47N 73.89W
07/07/2021 ALBANY NY 911 CALL CENTER
SEVERAL TREES WERE DOWNED IN COEYMANS HOLLOW. ROUTE 143
WAS CLOSED BETWEEN BLODGETT HILL ROAD AND GEDNEY HILL
ROAD DUE TO A DOWNED TREE AND WIRES.
0304 PM TSTM WND DMG 1 WNW STUYVESANT 42.40N 73.80W
07/07/2021 GREENE NY EMERGENCY MNGR
SEVERAL REPORTS OF TREES DOWN BETWEEN NEW BALTIMORE AND
COXSACKIE
0311 PM TSTM WND DMG STUYVESANT 42.39N 73.78W
07/07/2021 COLUMBIA NY 911 CALL CENTER
SEVERAL REPORTS OF TREES AND WIRES DOWN IN THE
STUYVESANT AREA
0312 PM TSTM WND DMG 2 ESE COXSACKIE 42.35N 73.78W
07/07/2021 COLUMBIA NY 911 CALL CENTER
TREES DOWN ON WIRES AT ROUTE 9J AND COUNTY ROUTE 46
0317 PM TSTM WND DMG 3 N STOTTVILLE 42.33N 73.76W
07/07/2021 COLUMBIA NY 911 CALL CENTER
ROUTE 9J CLOSED BETWEEN DAY ROAD AND ROUTE 26A NEAR
STOCKPORT DUE TO DOWNED TREES
0329 PM TSTM WND DMG 1 NE NORTH GREENBUSH 42.67N 73.68W
07/07/2021 RENSSELAER NY PUBLIC
TREES DOWN ON WIRES AND ONE TREE DOWN ON AN UNOCCUPIED
CAR ON SOUTH WALDRON LANE
0332 PM TSTM WND DMG 4 WSW CHESHIRE 42.53N 73.23W
07/07/2021 BERKSHIRE MA AMATEUR RADIO
A TREE WAS DOWNED ON WIRES ON NORTH MAIN STREET IN
LANESBOROUGH
0403 PM TSTM WND DMG 1 NW SOUTH EGREMONT 42.17N 73.43W
07/07/2021 BERKSHIRE MA AMATEUR RADIO
A TREE WAS DOWNED ONTO WIRES ON BALDWIN HILL ROAD SOUTH
AT TOWNHOUSE HILL ROAD
0415 PM TSTM WND DMG 4 SSW MONTEREY 42.13N 73.24W
07/07/2021 BERKSHIRE MA 911 CALL CENTER
TREE DOWN LEANING ON WIRES ON NEW MARLBOROUGH HILL ROAD
0533 PM TSTM WND DMG 2 NNE ANCRAM 42.07N 73.62W
07/07/2021 COLUMBIA NY 911 CALL CENTER
TREE AND WIRES DOWN ON COUNTY ROUTE 7 BETWEEN WESTFALL
ROAD AND TIMS ROAD
0533 PM TSTM WND DMG 2 NE ANCRAM 42.07N 73.60W
07/07/2021 COLUMBIA NY 911 CALL CENTER
TREE LEANING ON WIRES AND ON FIRE ON FOUR CORNERS ROAD
BETWEEN JACKSON AND ELM
0548 PM TSTM WND DMG WINSTED 41.93N 73.07W
07/07/2021 LITCHFIELD CT 911 CALL CENTER
WIRES WERE DOWNED
0651 PM TSTM WND DMG 2 S CLARKSVILLE 42.55N 73.96W
07/07/2021 ALBANY NY AMATEUR RADIO
SEVERAL TREES WERE DOWNED BLOCKING LAWSON LAKE ROAD
&&
EVENT NUMBER ALY2103507 ALY2103492 ALY2103493 ALY2103491 ALY2103494
ALY2103499 ALY2103496 ALY2103495 ALY2103498 ALY2103502 ALY2103497
ALY2103501 ALY2103500 ALY2103503 ALY2103504 ALY2103505 ALY2103506
ThompsonSpecial weather statement, Jul 7, 9:07 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Albany NY
907 PM EDT Wed Jul 7 2021
CTZ001-013-080130-
Southern Litchfield-Northern Litchfield-
907 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LITCHFIELD
COUNTY...
At 907 PM EDT, a strong thunderstorm was located over Northwest
Harwinton, or near Torrington, moving east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Torrington, Litchfield, Northwest Harwinton, Harwinton, Torringford,
Roraback Lodge, Haight Vineyard, Nepaug, East Litchfield, Browns
Corner, Bakersville, Newberry Corner and Maple Hollow.
LAT...LON 4179 7321 4186 7295 4185 7295 4184 7294
4183 7294 4181 7295 4180 7302 4172 7300
4170 7315
TIME...MOT...LOC 0107Z 255DEG 20KT 4176 7311
JPVLocal storm report, Jul 7, 9:23 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
923 PM EDT WED JUL 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND DMG 3 SW WINGDALE 41.62N 73.61W
07/07/2021 DUTCHESS NY 911 CALL CENTER
TREES ON ROUTE 20.
&&
EVENT NUMBER ALY2103508
BGMSpecial weather statement, Jul 7, 9:27 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Albany NY
927 PM EDT Wed Jul 7 2021
NYZ060-065-080200-
Western Columbia-Western Dutchess-
927 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL DUTCHESS AND
SOUTHWESTERN COLUMBIA COUNTIES...
At 926 PM EDT, a strong thunderstorm was located over Clermont, or
near Saugerties, moving east at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Livingston, Clermont, Germantown, Tivoli, Glenco Mills, Kerleys
Corners, Viewmonte, Manorton, West Taghkanic, Bingham Mills,
Snyderville, Nevis, Blue Store, Cheviot, Jackson Corners, Upper Red
Hook, Elizaville and Churchtown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4203 7394 4206 7393 4208 7393 4210 7392
4212 7392 4213 7391 4218 7370 4201 7370
TIME...MOT...LOC 0126Z 271DEG 11KT 4207 7387
JPVSpecial weather statement, Jul 7, 9:29 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Albany NY
929 PM EDT Wed Jul 7 2021
CTZ013-080215-
Southern Litchfield-
929 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LITCHFIELD
COUNTY...
At 929 PM EDT, a strong thunderstorm was located near Litchfield, or
10 miles northwest of Waterbury, moving east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Thomaston, Litchfield, Terryville, Oakville, Watertown, Plymouth,
Bethlehem, Morris, Bantam, Grappaville, Pequabuck, Reynolds Bridge,
Hancock, Gulls Hollow, Plymouth Green, Northfield, Terryville
Station, Delano Field, Dempsey Landing and Allentown.
LAT...LON 4159 7328 4173 7327 4176 7301 4164 7298
4163 7301 4163 7302 4161 7302 4161 7306
4159 7306 4159 7308 4157 7309 4156 7311
TIME...MOT...LOC 0129Z 280DEG 23KT 4166 7320
JPVSpecial weather statement, Jul 7, 9:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
949 PM EDT Wed Jul 7 2021
NYZ060-064-065-080215-
Western Columbia-Western Dutchess-Eastern Ulster-
949 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ULSTER...
NORTHWESTERN DUTCHESS AND SOUTHWESTERN COLUMBIA COUNTIES...
At 949 PM EDT, a strong thunderstorm was located over Saugerties
South, or over Saugerties, moving east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Saugerties, Clermont, Red Hook, Saugerties South, Veteran,
Germantown, Tivoli, Centerville, Mount Marion, Canoe Hill, Kerleys
Corners, Quarryville, Katsbaan, Shultis Corners, Flatbush, Linden
Acres, Ulster Landing, Nevis, Fraleighs and Blue Mountain.
This includes Interstate 87 near exit 20.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4201 7408 4211 7407 4214 7394 4213 7391
4215 7390 4217 7383 4198 7382
TIME...MOT...LOC 0149Z 258DEG 20KT 4206 7397
JPVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:01 PM EDT | Special Weather Statement | ALY | Dutchess | 44 min |
| Jul 7, 8:21 PM EDT | Areal Flood Advisory | ALY | Columbia | 3 hr |
| Jul 7, 8:23 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 67 min |
| Jul 7, 8:35 PM EDT | Special Weather Statement | ALY | Ulster | 40 min |
| Jul 7, 8:37 PM EDT | Special Weather Statement | ALY | Columbia | 38 min |
| Jul 7, 8:47 PM EDT | Areal Flood Advisory | ALY | Dutchess | 3 hr |
| Jul 7, 9:07 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Ulster | 3 hr |
| Jul 7, 9:27 PM EDT | Special Weather Statement | ALY | Columbia | 33 min |
| Jul 7, 10:31 PM EDT | Special Weather Statement | ALY | Dutchess | 29 min |
| Jul 7, 10:46 PM EDT | Special Weather Statement | ALY | Ulster | 29 min |
| Jul 7, 10:47 PM EDT | Special Weather Statement | ALY | Dutchess | 28 min |
| Jul 7, 11:02 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 58 min |
| Jul 7, 11:20 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery, Schenectady, Schoharie | 55 min |
| Jul 7, 11:22 PM EDT | Special Weather Statement | ALY | Dutchess | 38 min |
| Jul 8, 12:00 AM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Dutchess, Greene, Rensselaer, Schoharie and 1 more | 60 min |
| Jul 8, 12:01 AM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 59 min |
| Jul 8, 12:13 AM EDT | Special Weather Statement | ALY | Dutchess | 32 min |
| Jul 8, 12:15 AM EDT | Special Weather Statement | ALY | Fulton, Montgomery, Saratoga, Schenectady | 45 min |
| Jul 8, 12:29 AM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Greene, Ulster | 2 hr |
| Jul 8, 12:34 AM EDT | Special Weather Statement | ALY | Albany, Rensselaer, Schenectady | 41 min |
| Jul 8, 12:54 AM EDT | Special Weather Statement | ALY | Dutchess | 36 min |
| Jul 8, 12:58 AM EDT | Special Weather Statement | ALY | Columbia | 47 min |
| Jul 8, 3:57 AM EDT | Flash Flood Watch | ALY | Columbia, Dutchess, Greene, Ulster | 32 hr |
| Jul 8, 9:57 AM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Ulster | 3 hr |
| Jul 8, 10:54 AM EDT | Flash Flood Warning | ALY | Columbia, Dutchess, Greene, Ulster | 3 hr |
| Jul 8, 11:28 AM EDT | Special Weather Statement | ALY | Columbia | 32 min |
| Jul 8, 2:14 PM EDT | Special Weather Statement | ALY | Dutchess | 31 min |
| Jul 8, 3:10 PM EDT | Areal Flood Advisory | ALY | Dutchess | 3 hr |
| Jul 8, 7:39 PM EDT | Special Weather Statement | ALY | Herkimer | 51 min |
| Jul 8, 7:46 PM EDT | Special Weather Statement | ALY | Herkimer | 44 min |
| Jul 8, 1:36 AM EDT | Special Weather Statement | ALY | Bennington | 39 min |
| Jul 7, 8:14 PM EDT | Special Weather Statement | ALY | Berkshire | 31 min |
| Jul 8, 1:07 AM EDT | Areal Flood Advisory | ALY | Berkshire | 93 min |
| Jul 8, 1:25 AM EDT | Special Weather Statement | ALY | Berkshire | 35 min |
| Jul 8, 3:11 PM EDT | Special Weather Statement | ALY | Berkshire | 34 min |
| Jul 7, 8:22 PM EDT | Special Weather Statement | ALY | 23 min | |
| Jul 7, 8:39 PM EDT | Special Weather Statement | ALY | 36 min | |
| Jul 7, 9:07 PM EDT | Special Weather Statement | ALY | 23 min | |
| Jul 7, 9:29 PM EDT | Special Weather Statement | ALY | 46 min | |
| Jul 7, 11:38 PM EDT | Special Weather Statement | ALY | 37 min | |
| Jul 7, 11:53 PM EDT | Special Weather Statement | ALY | 37 min | |
| Jul 8, 1:07 AM EDT | Special Weather Statement | ALY | 23 min | |
| Jul 8, 1:21 AM EDT | Special Weather Statement | ALY | 39 min | |
| Jul 8, 1:30 AM EDT | Special Weather Statement | ALY | 15 min | |
| Jul 8, 3:23 PM EDT | River Flood Warning | ALY | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 32 hr |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.